Back to Ask the Diabetes Team Ask the Diabetes Team

From South Carolina, USA:

I have a 5 year old son that was diagnosed with type 1 diabetes when he was 5 months old. I have been reading about Pramlintide. I have also heard this would help with digestive problems. I am very interested because my son cries with stomach cramps. Any more information would be appreciated.


I do not think that pramlintide [a synthetic analog of the human hormone amylin that is in development] is indicated in a 5 year old. As an adjunct to insulin therapy it has about the same effect as the much less expensive acarbose [Precose, a pill for type 2 diabetes] and neither is as effective in better glucose control as metformin [Glucophage, a different pill for type 2 diabetes].

I sense though that you are really looking for a remedy for his stomach cramps. The most likely cause of this is that up to 10% of Type 1A (autoimmune) diabetics have a form wheat sensitivity which is called the coeliac syndrome. It is a linked autoimmune condition like hypothyroidism and I would talk to the doctor about getting a serum antitransglutaminase antibody test done.


Original posting 30 Jan 2000
Posted to Research: Other


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.